Childhood Diseases

Posted by: Simone | 2009-07-30


9 month old with runny tummy


My daughter is 9 months old. She' s always been on NAN HA. I swopped to NAN HA 2 2 weeks ago.

2 days later she started having runny nappies. Some of them water. Upto 5 a day. Lost half a kg in 4 days.

Took her to paed and he gave me Reuteri drops and something for nausea.

A week later no change. We took her poo to the lab for a sample and the test came back normal.

Today she' s had 4 poo nappies again. The rash is so bad due to the burning. It was bleeding at one stage. looks a bit raw now.

Paed has said i must put her on a soy milk and give her questeran (sp) and call back on monday if it persists. She is losing weight and is not the best i am worried about how much weight she will still lose by Monday.

Could it be the NAN HA 2 causing this?

What else can it be? She was sick about a month or more ago and was on an antibiotic but i assume that is to long ago to be related.

Teething? for so long? Her top gums are very very swollen. She has 2 bottom teeth. got them over 2 months ago. But i dont know how real ' teething nappies'  are.

Any advice will be appreciated.

Expert's Reply



It is difficult to be sure about the cause of your baby's diarrhoea but it appears to be related to the formula. She may be allergic to the formula (the milk protein is only partially modified) or to an ingredient in the formula. It is certainly worthwhile stopping the NAN HA2 and giving her a soya formula to see if her diarrhoea stops. You do not need to give her Questran.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.